Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843 - 7265 (print)
Volume 3 (2008), 1 - 12


Mouffak Benchohra, Samira Hamani and Sotiris K. Ntouyas

Abstract. In this paper, we shall establish sufficient conditions for the existence of solutions for a first order boundary value problem for fractional differential equations.

2000 Mathematics Subject Classification: 26A33; 34K05.
Keywords: Differential equation, Caputo fractional derivative, fractional integral, existence, fixed point.

Full text


  1. L. Byszewski, Theorems about existence and uniqueness of solutions of a semilinear evolution nonlocal Cauchy problem, J. Math. Anal. Appl. 162 (1991), 494-505. MR1208679(94a:34093). Zbl 0748.34040.

  2. L. Byszewski, Existence and uniqueness of mild and classical solutions of semilinear functional-differential evolution nonlocal Cauchy problem, Selected problems of mathematics, 25--33, 50th Anniv. Cracow Univ. Technol. Anniv. Issue, 6, Cracow Univ. Technol., Krakow, 1995 MR1274697(95c:34105).

  3. L. Byszewski and V. Lakshmikantham, Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space, Appl. Anal. 40 (1991), 11-19. MR1121321(92h:34121). Zbl 0694.34001.

  4. D. Delbosco and L. Rodino, Existence and uniqueness for a nonlinear fractional differential equation, J. Math. Anal. Appl. 204 (1996), 609-625. MR1421467(98b:34020). Zbl 0881.34005.

  5. K. Diethelm and A.D. Freed, On the solution of nonlinear fractional order differential equations used in the modeling of viscoplasticity, in "Scientifice Computing in Chemical Engineering II-Computational Fluid Dynamics, Reaction Engineering and Molecular Properties" (F. Keil, W. Mackens, H. Voss, and J. Werther, Eds), pp 217-224, Springer-Verlag, Heidelberg, 1999.

  6. K. Diethelm and N. J. Ford, Analysis of fractional differential equations, J. Math. Anal. Appl. 265 (2002), 229-248. MR1876137(2002m:34004). Zbl 1014.34003.

  7. K. Diethelm and G. Walz, Numerical solution of fractional order differential equations by extrapolation, Numer. Algorithms 16 (1997), 231-253. MR1617164(99e:26006). Zbl 0926.65070.

  8. A. M. A. El-Sayed, Fractional order evolution equations, J. Fract. Calc. 7 (1995), 89-100. MR1330571(96g:34089). Zbl 0839.34069 .

  9. A. M. A. El-Sayed, Fractional order diffusion-wave equations, Intern. J. Theo. Physics 35 (1996), 311-322. MR1372176(96k:34123). Zbl 0846.35001.

  10. A. M. A. El-Sayed, Nonlinear functional differential equations of arbitrary orders, Nonlinear Anal. 33 (1998), 181-186. MR1621105(99g:34131). Zbl 0934.34055.

  11. L. Gaul, P. Klein and S. Kempfle, Damping description involving fractional operators, Mech. Systems Signal Processing 5 (1991), 81-88.

  12. W. G. Glockle and T. F. Nonnenmacher, A fractional calculus approach of self-similar protein dynamics, Biophys. J. 68 (1995), 46-53.

  13. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. Zbl 0998.26002.

  14. E.R. Kaufmann and E. Mboumi, Positive solutions of a boundary value problem for a nonlinear fractional differential equation, Electron. J. Qual. Theory Differ. Equ. 2007, No. 3, 11 pp.

  15. A. A. Kilbas and S. A. Marzan, Nonlinear differential equations with the Caputo fractional derivative in the space of continuously differentiable functions, Differential Equations 41 (2005), 84-89. MR2213269(2006k:34010).

  16. A.A. Kilbas, Hari M. Srivastava, and Juan J. Trujillo, Theory and Applications of Fractional Differential Equations. North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006. MR2218073(2007a:34002). Zbl 1092.45003.

  17. V. Lakshmikantham, and A.S. Vatsala, Basic theory of fractional differential equations, Nonlinear Anal. Theory, Methods, in press.

  18. V. Lakshmikantham, and A.S. Vatsala, Theory of fractional differential inequalities and applications, Commun. Appl. Anal. 11 (3 & 4) (2007), 395-402.

  19. V. Lakshmikantham and A.S. Vatsala, General uniqueness and monotone iterative technique for fractional differential equations, Appl. Math. Letters, to appear.

  20. F. Mainardi, Fractional calculus: Some basic problems in continuum and statistical mechanics, in "Fractals and Fractional Calculus in Continuum Mechanics" (A. Carpinteri and F. Mainardi, Eds), pp. 291-348, Springer-Verlag, Wien, 1997. MR1611587(99f:26010).

  21. F. Metzler, W. Schick, H. G. Kilian and T. F. Nonnenmacher, Relaxation in filled polymers: A fractional calculus approach, J. Chem. Phys. 103 (1995), 7180-7186.

  22. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Differential Equations, John Wiley, New York, 1993. MR1219954(94e:26013). Zbl 0789.26002.

  23. S. M. Momani and S. B. Hadid, Some comparison results for integro-fractional differential inequalities, J. Fract. Calc. 24 (2003), 37-44. MR2022199(2004j:45017). Zbl 1057.45003.

  24. S. M. Momani, S. B. Hadid and Z. M. Alawenh, Some analytical properties of solutions of differential equations of noninteger order, Int. J. Math. Math. Sci. 2004 (2004), 697-701. MR2054178(2005b:34074). Zbl 1069.34002.

  25. K.B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, London, 1974. MR0361633(50 #14078). Zbl 0292.26011 .

  26. V. A. Plotnikov, A. V. Plotnikov and A. N. Vityuk, Differential Equations with a Multivalued Right-Hand Side, Asymptotic Methods ``AstroPrint'', Odessa, 1999. MR1738934(2001k:34022).

  27. I. Podlubny, Fractional Differential Equations, Mathematics in Sciences and Engineering, 198, Academic Press, San Diego, 1999. MR1926477(2001m:22005). Zbl 0924.34008.

  28. I. Podlubny, I. Petras, B. M. Vinagre, P. O'Leary and L. Dorcak, Analogue realizations of fractional-order controllers. Fractional order calculus and its applications, Nonlinear Dynam. 29 (2002), 281-296. MR1926477(2001m:22005).

  29. S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives. Theory and Applications, Gordon and Breach, Yverdon, 1993. MR1347689(96d:26012). Zbl 0818.26003.

  30. C. C. Tisdell, On the solvability of nonlinear first-order boundary-value problems, Electron. J. Differential Equations 2006, No. 80, 8 pp. MR2240828(2007e:34040). Zbl 1117.34020.

  31. C. Yu and G. Gao, Existence of fractional differential equations, J. Math. Anal. Appl. 310 (2005), 26-29. MR2160670(2006g:34005). Zbl 1088.34501.

Acknowledgment. The authors are grateful to Prof. Tzanko Donchev for his remarks.

Mouffak Benchohra Samira Hamani
Laboratoire de Mathematiques, Laboratoire de Mathematiques,
Universite de Sidi Bel-Abbes, Universite de Sidi Bel-Abbes,
B.P. 89, 22000, Sidi Bel-Abbes, B.P. 89, 22000, Sidi Bel-Abbes,
Algerie. Algerie.
e-mail: e-mail:

Sotiris K. Ntouyas
Department of Mathematics,
University of Ioannina,
U451 10 Ioannina,